Unconditionally stable explicit algorithms for nonlinear fluid dynamics problems

John L. Richardson, Robert C. Ferrell, Lyle Norman Long

Research output: Contribution to journalArticle

6 Citations (Scopus)

Abstract

This paper describes novel explicit algorithms that are unconditionally stable. The algorithms are applied to some 1D convection and diffusion problems, including nonlinear problems. Algorithms such as these are of particular interest for massively parallel computers, where one is trying to minimize communications while at the same time maintain the stability properties normally associated with implicit schemes. It is shown how these stable algorithms can be applied in higher spatial dimensions and how they can be extended to problems defined on unstructured meshes.

Original languageEnglish (US)
Pages (from-to)69-74
Number of pages6
JournalJournal of Computational Physics
Volume104
Issue number1
DOIs
StatePublished - Jan 1 1993

Fingerprint

fluid dynamics
Fluid dynamics
parallel computers
mesh
convection
communication
Communication

All Science Journal Classification (ASJC) codes

  • Numerical Analysis
  • Modeling and Simulation
  • Physics and Astronomy (miscellaneous)
  • Physics and Astronomy(all)
  • Computer Science Applications
  • Computational Mathematics
  • Applied Mathematics

Cite this

Richardson, John L. ; Ferrell, Robert C. ; Long, Lyle Norman. / Unconditionally stable explicit algorithms for nonlinear fluid dynamics problems. In: Journal of Computational Physics. 1993 ; Vol. 104, No. 1. pp. 69-74.
@article{1b84800b17ee46e9acafff35fc1771ea,
title = "Unconditionally stable explicit algorithms for nonlinear fluid dynamics problems",
abstract = "This paper describes novel explicit algorithms that are unconditionally stable. The algorithms are applied to some 1D convection and diffusion problems, including nonlinear problems. Algorithms such as these are of particular interest for massively parallel computers, where one is trying to minimize communications while at the same time maintain the stability properties normally associated with implicit schemes. It is shown how these stable algorithms can be applied in higher spatial dimensions and how they can be extended to problems defined on unstructured meshes.",
author = "Richardson, {John L.} and Ferrell, {Robert C.} and Long, {Lyle Norman}",
year = "1993",
month = "1",
day = "1",
doi = "10.1006/jcph.1993.1008",
language = "English (US)",
volume = "104",
pages = "69--74",
journal = "Journal of Computational Physics",
issn = "0021-9991",
publisher = "Academic Press Inc.",
number = "1",

}

Unconditionally stable explicit algorithms for nonlinear fluid dynamics problems. / Richardson, John L.; Ferrell, Robert C.; Long, Lyle Norman.

In: Journal of Computational Physics, Vol. 104, No. 1, 01.01.1993, p. 69-74.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Unconditionally stable explicit algorithms for nonlinear fluid dynamics problems

AU - Richardson, John L.

AU - Ferrell, Robert C.

AU - Long, Lyle Norman

PY - 1993/1/1

Y1 - 1993/1/1

N2 - This paper describes novel explicit algorithms that are unconditionally stable. The algorithms are applied to some 1D convection and diffusion problems, including nonlinear problems. Algorithms such as these are of particular interest for massively parallel computers, where one is trying to minimize communications while at the same time maintain the stability properties normally associated with implicit schemes. It is shown how these stable algorithms can be applied in higher spatial dimensions and how they can be extended to problems defined on unstructured meshes.

AB - This paper describes novel explicit algorithms that are unconditionally stable. The algorithms are applied to some 1D convection and diffusion problems, including nonlinear problems. Algorithms such as these are of particular interest for massively parallel computers, where one is trying to minimize communications while at the same time maintain the stability properties normally associated with implicit schemes. It is shown how these stable algorithms can be applied in higher spatial dimensions and how they can be extended to problems defined on unstructured meshes.

UR - http://www.scopus.com/inward/record.url?scp=0004695619&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0004695619&partnerID=8YFLogxK

U2 - 10.1006/jcph.1993.1008

DO - 10.1006/jcph.1993.1008

M3 - Article

AN - SCOPUS:0004695619

VL - 104

SP - 69

EP - 74

JO - Journal of Computational Physics

JF - Journal of Computational Physics

SN - 0021-9991

IS - 1

ER -